Reply
Honored Contributor
Posts: 18,752
Registered: ‎03-09-2010

Re: stomach acid issues- thoughts please....


@lynbeechwood wrote:

Thank you all for your input. Its my 3rd day on the new stomach acid reducer I am using and my stomach is not feeling bad today. I made an appt on Monday with my primary care doc and I am going to request a referral to a gastroenterologist- I want to make sure that I am getting the proper diagnosis. I am scared that I have wasted time not going straight to gastro but first I went to primary-then as a second opinion I went to ent who did the scope- -but I guess all I can do is take the next step.

 


****************************************

 

Good idea Smiley Happy

 

In the meantime, it certainly will not hurt you to avoid acidic and spicy food and drink.

Honored Contributor
Posts: 18,752
Registered: ‎03-09-2010

Re: stomach acid issues- thoughts please....

FYI: 

 

I had a fear of throat exams from years ago, but last November I was hospitalized with a throat problem.

 

A specialist came almost right away and said she had to put an instrument down my throat and it had a camera built into it. 

 

I didn't have time to freak, she sprayed my throat and down it went, NO PAIN, NO DISCOMFORT.  It was over in about a minute.

 

So don't worry Smiley Happy

Highlighted
Esteemed Contributor
Posts: 5,187
Registered: ‎03-11-2010

Re: stomach acid issues- thoughts please....

I have had all too much experience with these issues. I agree with all those who said to see a gastroenterologist and schedule an upper GI endoscopy. You need a diagnosis. The ENT is giving you his best guess. He may be wrong. PPIs, like Nexium, are strong meds. Their side effects can be serious. If you are found to have a significant gastro problem that requires strong medication, OK, but it needs to be based on a firm diagnosis.

Occasional Contributor
Posts: 18
Registered: ‎01-16-2016

Re: stomach acid issues- thoughts please....


@Noel7 wrote:

Yes, it's called GERD, 


Not necessarily. If your throat and esophagus are affected it could be LPR, laryngopharyngeal reflux. I have this and when I have a flare up, my voice is extremely hoarse and I have increased nasal issues, much like an allergy.

 

LPR is very serious and if left unchecked, it can lead to Barret's esophagus, which is a precursor to esophageal cancer. 

 

Everyone is different, but I don't take medication for mine, because the PPIs cause more problems than not. When I avoid wheat products, I have no symptoms of LPR. If I inadvertently ingest gluten, gliadin and all the other nasty proteins that cause my inflammatory response, I'll have a horrible case of LPR. 

 

Try giving up all wheat products for 3-4 days and see if it helps. If you think it does, have a sandwich and watch for symptoms. You may never want to eat wheat again.